MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 3MM X 10MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 3MM X 10MM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number M003SRC03100
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 1 of 2 reports.
 
Event or Problem Description
It was reported that during preparation on the back table, the subject device balloon paired with a floppy wire and during prep test inflation with a wire, there was leakage at the distal end.There were no adverse consequences to the patient due to the reported event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Inspection of the returned device found that the catheter shaft was kinked,and the guide wire lumen was blocked by white substance crystallized contrast solution; likely due to procedural and/or anatomical factors during use.Additionally, a hole was noted near the distal tip.No functional inspection could be performed due to the guide wire being jammed inside and the lumen being blocked.In the case of this complaint it was reported that: 'during prep on the back table a transform balloon paired with a transcend floppy and during prep test inflation with a wire, there was leakage at the distal end'.It is possible that the balloon was overinflated or damaged during the preparation for the procedure, resulting in the reported leak and analyzed hole/perforation.The catheter kinked most likely due to handling of the device during use.Based on the investigation results and available information, an assignable cause of handling damage will be assigned to the reported event and analyzed anomalies.
 
Event or Problem Description

Brand Name
TRANSFORM COMPLIANT 3MM X 10MM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7987203
Report Number3008881809-2018-00456
Device Sequence Number165591
Product Code MJN
UDI-Device Identifier07613327004410
UDI-Public07613327004410
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM003SRC03100
Device Lot Number19805934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSEND EX FLOPPY WIRE (STRYKER)